Alert archive / Nebraska / Tornado Warnings in 2005

Tornado Warning 12, NWS Goodland, KS

May 11, 2005Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this tornado warning at May 11, 2005, 4:24 PM MDT for Dundy County, Nebraska; Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 4:24 PM MDT (22:24 UTC)
Expired
May 11, 2005, 5:17 PM MDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 81 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:10 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 112227
TORGLD
COC125-KSC023-NEC057-112315-
/O.NEW.KGLD.TO.W.0012.050511T2224Z-050511T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN YUMA COUNTY IN NORTHEAST COLORADO
  WESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS
  WESTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 515 PM MDT(615 PM CDT)

* AT 427 PM MDT(527 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
  TORNADOES ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF ALVIN TO
  6 MILES SOUTH OF LAIRD TO 7 MILES NORTHEAST OF HALE...MOVING
  NORTHEAST AT 30 MPH.

* TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR...
  HAIGLER BY 440 PM MDT...
  ST. FRANCIS BY 545 PM CDT...
  PARKS BY 510 PM MDT...
  ALVIN BY 430 PM MDT...

THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND HAIL UP TO 
THE SIZE OF GOLFBALL. 

THESE ARE  DANGEROUS STORMS SEEK BELOW GROUND SHELTER 
IMMEDIATELY...OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST 
FLOOR. AVOID WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS. 
ABANDON CARS AND MOBILE HOMES FOR REINFORCED BUILDINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
      3973 10162 4035 10161 4035 10204 4043 10207

$$

MARTIN
5 follow-up statements
000 
WWUS53 KGLD 112237
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT WED MAY 11 2005

COC125-KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
434 PM MDT WED MAY 11 2005

...A TORNADO WARNING CONTINUES UNTIL 515 PM MDT(615 PM CDT) FOR
DUNDY...CHEYENNE AND YUMA COUNTIES...

AT 432 PM MDT(532 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF ALVIN TO LAIRD TO 9 MILES NORTHEAST OF HALE...
MOVING NORTHEAST AT 30 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  HAIGLER AND ST. FRANCIS AROUND 550 PM CDT...
  PARKS AROUND 515 PM MDT...

ONE OF THESE TORNADOES WILL PASS NEAR THE COMMUNITY OF HAIGLER BY 
550 PM CDT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. BLOWING DUST 
IS ALSO POSSIBLE AHEAD AND BEHIND THESE STORMS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THIS IS A VERY DANGEROUS SITUATION...THESE STORMS HAVE A HISTORY OF 
PRODUCING TORNADOES AND VISIBILITY WILL BE LOW IN ADVANCE OF THESE 
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
      3973 10162 4035 10161 4035 10204 4043 10207

$$

MARTIN
000 
WWUS53 KGLD 112239 CCA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT WED MAY 11 2005

COC125-KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
434 PM MDT WED MAY 11 2005

...A TORNADO WARNING CONTINUES UNTIL 515 PM MDT(615 PM CDT) FOR
DUNDY...CHEYENNE AND YUMA COUNTIES...

AT 432 PM MDT(532 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF ALVIN TO LAIRD TO 9 MILES NORTHEAST OF HALE...
MOVING NORTHEAST AT 30 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  HAIGLER AROUND 540 PM CDT...
  ST. FRANCIS AROUND 550 PM CDT...
  PARKS AROUND 515 PM MDT...

ONE OF THESE TORNADOES WILL PASS NEAR THE COMMUNITY OF HAIGLER BY 
540 PM CDT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. BLOWING DUST 
IS ALSO POSSIBLE AHEAD AND BEHIND THESE STORMS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THIS IS A VERY DANGEROUS SITUATION...THESE STORMS HAVE A HISTORY OF 
PRODUCING TORNADOES AND VISIBILITY WILL BE LOW IN ADVANCE OF THESE 
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
      3973 10162 4035 10161 4035 10204 4043 10207

$$

MARTIN
000 
WWUS53 KGLD 112249
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT WED MAY 11 2005

COC125-KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-CHEYENNE KS-DUNDY NE-
446 PM MDT WED MAY 11 2005

...A TORNADO WARNING CONTINUES UNTIL 515 PM MDT(615 PM CDT) FOR
DUNDY...CHEYENNE AND YUMA COUNTIES...

AT 445 PM MDT(545 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF ALVIN TO 9 MILES NORTHEAST OF LAIRD TO 8 MILES SOUTH OF
HAIGLER...MOVING NORTHEAST AT 30 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  HAIGLER ROUND 545 PM CDT...
  PARKS AROUND 510 PM MDT...

AT 439 PM MDT...SPOTTERS REPORTED QUARTER SIZE HAIL 16 MILES 
NORTHWEST OF ST. FRANCIS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL AND BLOWING DUST MAY OBSCURE THIS TORNADO. TAKE COVER 
NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO 
GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY
EVENING(1000 PM CDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 4045 10236 3956 10237 3957 10205 3958 10161
      3973 10162 4035 10161 4034 10201 4043 10207

$$

MARTIN
000 
WWUS53 KGLD 112303
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT WED MAY 11 2005

COC125-112308-
/O.CAN.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
YUMA CO-
458 PM MDT WED MAY 11 2005

...THE TORNADO WARNING FOR YUMA COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE TORNADO WARNING HAD MOVED EAST OF OF 
YUMA COUNTY. HOWEVER SMALL HAIL AND GUSTY WINDS MAY STILL OCCUR 
ACROSS THE EASTERN PORTIONS OF THE COUNTY THROUGH 515 PM MDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 4043 10207 3958 10205 3971 10205 3958 10161
      3973 10164 4035 10161 4034 10201 4043 10207

$$

KSC023-NEC057-112315-
/O.CON.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
CHEYENNE KS-DUNDY NE-
558 PM CDT WED MAY 11 2005

...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT(515 PM MDT) FOR DUNDY
AND CHEYENNE COUNTIES...

AT 453 PM MDT(553 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF TORNADO PRODUCING STORMS.  THESE
TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 23
MILES NORTH OF HAIGLER TO 12 MILES NORTH OF HAIGLER TO HAIGLER...
MOVING NORTHEAST AT 35 MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  HAIGLER AROUND 500 PM MDT...
  PARKS AROUND 510 PM MDT...

ONE OF THESE TORNADIC STORMS WILL BE NEAR HAIGLER THROUGH 510 PM CDT.

AT 455 PM MDT...THE PUBLIC REPORTED GOLFBALL SIZE HAIL 6 NW OF 
HAIGLER.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY
EVENING(900 PM MDT WEDNESDAY EVENING) FOR NORTHEASTERN COLORADO AND
NORTHWESTERN KANSAS AND SOUTHWEST NEBRASKA.

LAT...LON 4043 10207 3958 10205 3971 10205 3958 10161
      3973 10164 4035 10161 4034 10201 4043 10207

$$

MARTIN
000 
WWUS53 KGLD 112317
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT WED MAY 11 2005

KSC023-112327-
/O.EXP.KGLD.TO.W.0012.000000T0000Z-050511T2315Z/
CHEYENNE KS-
617 PM CDT WED MAY 11 2005

...THE TORNADO WARNING FOR CHEYENNE COUNTY HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAS MOVED NORTH OUT OF THE 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

LAT...LON 3993 10203 3919 10201 3950 10202 3959 10161
      3934 10160 3996 10157 3995 10197 3996 10203

$$

MARTIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 11, 12:31 PM MDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 11, 12:31 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1231 PM MDT WED MAY 11 2005

.DISCUSSION...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON
AND EVENING. SEE THE HAZARDOUS WEATHER OUTLOOK/TOPHWOGLD/ FOR MORE
DETAIL. MUCH OF THE FORECAST AREA WILL BE IN A ZONE OF EAST TO
SOUTHEASTERLY UPSLOPE FLOW LOCATED JUST NORTH OF A STALLED FRONTAL
BOUNDARY. HEATING NORTH OF THE BOUNDARY WILL GENERATE AIR RICH IN
BOTH INSTABILITY AND LOW LEVEL WIND SHEAR...WHICH WILL ENHANCE THE
SEVERE WEATHER POTENTIAL GENERALLY ALONG AND NORTH OF INTERSTATE 70.
OTHER SEVERE STORMS MAY FORM SOUTH OF THE INTERSTATE ALONG AND AHEAD
OF A DRYLINE WHICH WILL INTERSECT THE FRONT NEAR THE COLORADO STATE
LINE JUST WEST OR SOUTHWEST OF GOODLAND. THIS PLACES A LARGER THAN
USUAL PART OF THE FORECAST AREA AT RISK FOR SIGNIFICANT SEVERE
WEATHER. DIFFLUENCE ALOFT AND AMPLE SUNSHINE SHOULD REMOVE THE CAP
EARLY THIS AFTERNOON. THE ONLY NEGATIVE SEEMS TO BE SHALLOW MOISTURE
ON REGIONAL SOUNDINGS...BUT MOISTURE POOLING ALONG BOUNDARIES SHOULD
BE MORE THAN SUFFICIENT TO RESULT IN CONVECTIVE INITIATION.

THE CHANCE FOR MEASURABLE RAIN WILL BE HIGHER ALONG AND NORTH OF THE
FRONT WHERE WARM ADVECTION WILL AID IN OVERALL COVERAGE. LOCALLY
HEAVY RAINFALL WILL OCCUR...BUT THE AREA OF STORMS WILL BE MOVING
OUT OF THE REGION BY MIDNIGHT...SO DO NOT ANTICIPATE ANY EXCESSIVE
RAINFALL.

WIDESPREAD STRONG WINDS ARE ALSO A CONSIDERATION TODAY. WITH
MARGINAL ADVISORY SPEEDS FROM THE SOUTH THIS AFTERNOON...HAVE OPTED
TO CLEAR MUCH OF THE WIND ADVISORY...IN FAVOR OF KEEPING OUR FOCUS
ON THE THUNDERSTORM THREAT. A SECOND WIND THREAT WILL DEVELOP BEHIND
A STRONG COLD FRONT THIS EVENING. THE COLD FRONT WILL BEGIN TO SURGE
ACROSS EASTERN COLORADO AND POSSIBLY INTO WESTERN KANSAS. STRONG
COLD ADVECTION AND STEEP LOW LEVEL LAPSE RATES AHEAD OF THE FRONT
WILL CONTRIBUTE TO EASY TRANSPORT OF STRONG WINDS TO THE SURFACE.
CONVECTION MAY ALSO PLAY A ROLE...SO WILL WATCH THIS AREA FOR
POSSIBLE HIGH WIND WARNING IF THE SCENARIO UNFOLDS. THE GREATEST
RISK WOULD BE OVER EASTERN COLORADO.

TEMPERATURES PLUMMET TONIGHT BEHIND THE FRONT...REACHING THE UPPER
30S OVER THE NORTHWEST FORECAST AREA. AT UPPER LEVELS HOWEVER...THE
MEAN LONGWAVE TROF WILL STAY OVER THE ROCKIES ON THURSDAY...AND
MODELS DEPICT A LINE OF THUNDERSTORMS MOVING OFF THE FRONT RANGE AND
ACROSS THE TRI STATE THURSDAY NIGHT. LOW CLOUDS MAY LIMIT
INSTABILITY AND CAUSE THE STORMS TO WEAKEN AS THEY MOVE INTO KANSAS
AND NEBRASKA. THEREFORE...WILL NOT GO WITH THE LIKELY POPS
ADVERTISED BY THE MODELS...BUT WILL MAINTAIN 30 TO 40 POPS.

HAVE ADDED PATCHY FOG FOR FRIDAY MORNING...SUPPORTED BY MOS AND ETA
SOUNDINGS. OTHERWISE...THE FORECAST STARTS TO DRY OUT...AND ANY
LIGHT RAIN SHOWERS SHOULD BE GONE BY FRIDAY EVENING. UPPER FLOW
BECOMES NORTHWEST AT THIS TIME...AND SURFACE RIDGING WILL PUSH
MOISTURE DOWN INTO FAR SOUTHWEST TEXAS...KEEPING THE HIGH PLAINS DRY
AND SEASONABLE. A NARROW AXIS OF MOISTURE MAY RETURN SUNDAY
NIGHT...AND THE GFS DOES INDICATE A DECENT AMOUNT OF ISENTROPIC LIFT
EAST OF HIGHWAY 25. FOR NOW WILL KEEP SILENT 10 POPS. UPPER FLOW
WILL TRANSITION BACK TO SOUTHWESTERLY...AND ANOTHER CANADIAN COLD
FRONT WILL DROP INTO NEBRASKA EARLY NEXT WEEK. THERE MAY BE SOME
THUNDERSTORM ACTIVITY ALONG THE FRONT AND POSSIBLY ON THE
DRYLINE...BUT FOR NOW CONFIDENCE IS TOO LOW...AND WILL KEEP THE
FORECAST DRY. TEMPERATURES WILL WARM INTO THE 80S BEGINNING MONDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT(7 PM CDT) FOR ZONES
014-015-016-027-028-029-041-042.
NE...NONE.
CO...NONE.

&&

BURKE
Hazardous weather outlook, May 11, 9:59 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
959 AM MDT WED MAY 11 2005

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
959 AM MDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE TRI
STATE AREA THIS AFTERNOON THROUGH TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE TRI
STATE AREA THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE THROUGH THE EVENING.

THUNDERSTORMS WILL BEGIN TO DEVELOP AFTER 1 PM MDT (2 PM CDT) ALONG
AND NORTH OF A TRIBUNE TO GOVE LINE...BUT AS A LOW PRESSURE SYSTEM
CONTINUES TO DEVELOP THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
ENTIRE AREA BY 4 PM MDT (5 PM CDT). ANY STORM THAT FORMS THIS
AFTERNOON WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH HAIL
UP TO THE SIZE OF BASEBALLS AND DAMAGING THUNDERSTORM WINDS WHICH
COULD BE ACCOMPANIED BY BLOWING DUST. THERE IS ALSO A THREAT FOR
TORNADOES ACROSS THE ENTIRE TRI STATE AREA WITH A HEIGHTENED THREAT
FOR A FEW STRONG TORNADOES ALONG AND NORTH OF INTERSTATE 70...AND
ALONG AND EAST OF A GOODLAND TO LEOTI LINE.

A COLD FRONT WILL SLIDE ACROSS THE AREA OVERNIGHT...BRINGING AN END
TO THE POTENTIAL FOR SEVERE WEATHER AFTER 1 AM MDT (2 AM CDT).

ONCE AGAIN THERE IS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER
ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING. PLEASE STAY
TUNED TO NOAA ALL HAZARDS RADIO AND OTHER LOCAL MEDIA FOR THE LATEST
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SLIGHT RISK OF SEVERE WEATHER WILL EXIST AGAIN ON THURSDAY. LARGE
HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT. THUNDERSTORMS SHOULD
DEVELOP OVER EASTERN COLORADO NEAR THE DRYLINE DURING THE AFTERNOON
AND THEN MOVE EAST INTO KANSAS DURING THE LATE AFTERNOON AND EVENING.
THUNDERSTORMS MAY LINGER ACROSS PARTS OF WESTERN KANSAS THROUGH
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE TRI STATE AREA
AFTER 1 PM MDT (2 PM CDT).

JRM

In the hours before

Local storm report, May 11, 3:45 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
345 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 SE WRAY               40.05N 102.19W
05/11/2005  1.75 INCH        YUMA               CO   TRAINED SPOTTER

&&

JOHNSON
Local storm report, May 11, 3:54 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TORNADO          10 W IDALIA             39.70N 102.49W
05/11/2005                   YUMA               CO   NWS EMPLOYEE

            BRIEF TORNADO TOUCHDOWN REPORTED

&&

JOHNSON
Local storm report, May 11, 3:56 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TORNADO          8 NE IDALIA             39.78N 102.19W
05/11/2005                   YUMA               CO   LAW ENFORCEMENT

            BRIEF TORNADO REPORTED

&&

JOHNSON
Local storm report, May 11, 3:57 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             WRAY                    40.08N 102.23W
05/11/2005  1.50 INCH        YUMA               CO   TRAINED SPOTTER

            NORTHEAST SIDE OF WRAY

&&

JOHNSON
Local storm report, May 11, 3:59 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TORNADO          5 S BEECHER ISLAND      39.81N 102.13W
05/11/2005                   YUMA               CO   LAW ENFORCEMENT

            REPORTED ON THE GROUND BRIEFLY

&&

JOHNSON
Local storm report, May 11, 4:14 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TORNADO          6 NE IDALIA             39.76N 102.22W
05/11/2005                   YUMA               CO   TRAINED SPOTTER

            TORNADO ON GROUND FOR LESS THAN A MINUTE

&&

JOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:11 PM MDTTornado WarningGLDHitchcock49 min
May 11, 3:39 PM MDTTornado WarningGLDDundy51 min
May 11, 3:45 PM MDTSevere Thunderstorm WarningGLDRed Willow18 min
May 11, 5:14 PM MDTTornado WarningGLDDundy46 min
May 11, 5:57 PM MDTSevere Thunderstorm WarningGLDDundy33 min
May 11, 2:39 PM MDTSevere Thunderstorm WarningGLDNorton25 min
May 11, 3:11 PM MDTSevere Thunderstorm WarningGLDDecatur49 min
May 11, 2:58 PM MDTSevere Thunderstorm WarningGLDKit Carson47 min
May 11, 3:11 PM MDTTornado WarningGLDYuma34 min
May 11, 3:45 PM MDTSevere Thunderstorm WarningGLDKit Carson9 min
May 11, 4:52 PM MDTSevere Thunderstorm WarningGLDKit Carson21 min
May 11, 5:11 PM MDTSevere Thunderstorm WarningGLDYuma28 min

Nearby

Tornado Warnings in Nebraska, 2005Tornado Warnings in Kansas, 2005Tornado Warnings in Colorado, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.